Alert archive / California / Wind Advisories in 2014
Wind Advisory 42, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 12, 2014, 9:11 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 13, 2014, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 9:11 PM PDT (04:11 UTC)
- In effect from
- Jun 13, 2014, 2:00 PM PDT
- Expired
- Jun 14, 2014, 3:26 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS76 KSGX 130411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT THU JUN 12 2014 ...WIND ADVISORY HAS BEEN ISSUED FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... .A FAST MOVING AREA OF LOW PRESSURE WILL SWEEP ACROSS SOUTHERN CALIFORNIA FRIDAY THROUGH SATURDAY MORNING. THIS WILL BRING PERIODS OF STRONG AND GUSTY WESTERLY WINDS ALONG THE DESERT SLOPES AND FOOTHILLS...THROUGH THE PASSES....AND INTO THE DESERTS THROUGH EARLY SATURDAY MORNING. THE STRONGEST WIND GUSTS WILL BE AROUND 50 MPH PEAKING FRIDAY EVENING. AREAS OF BLOWING DUST WILL BE LIKELY AT TIMES. CAZ055-056-058-060>062-131200- /O.NEW.KSGX.WI.Y.0042.140613T2100Z-140614T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 911 PM PDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 8 AM PDT SATURDAY. * WINDS...WEST 20 TO 30 WITH GUSTS TO AROUND 50 MPH. PEAK GUSTS UP TO 60 MPH POSSIBLE AT EXPOSED LOCATIONS SUCH AS EDOM HILL AND WHITE WATER. * LOCATION...ALONG THE DESERT SLOPES AND FOOTHILLS...THROUGH AND BELOW PASSES AND CANYONS...AND INTO THE DESERTS. STRONGEST WINDS WILL BE THROUGH AND BELOW THE PASSES AND INTO THE DESERT. * TIMING...WINDS INCREASING FRIDAY AFTERNOON AND PEAKING FRIDAY EVENING. GUSTY WINDS WILL CONTINUE INTO EARLY SATURDAY MORNING. * VISIBILITY...MAY BE REDUCED TO ONE MILE OR LESS IN BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB/MOEDE
4 follow-up statements
782 WWUS76 KSGX 131125 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 425 AM PDT FRI JUN 13 2014 ...WIND ADVISORY HAS BEEN ISSUED FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... .A FAST MOVING UPPER LEVEL TROUGH WILL SWEEP ACROSS SOUTHERN CALIFORNIA TODAY THROUGH SATURDAY MORNING. THIS WILL BRING PERIODS OF STRONG AND GUSTY WEST WINDS ALONG THE DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT FOOTHILLS...AS WELL AS THROUGH THE PASSES THROUGH EARLY SATURDAY MORNING. WINDS WILL PEAK THIS EVENING WITH GUSTS AROUND 50 MPH. AREAS OF BLOWING DUST WILL BE LIKELY AT TIMES. CAZ055-056-058-060>062-132100- /O.CON.KSGX.WI.Y.0042.140613T2100Z-140614T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 425 AM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WINDS...WEST 20 TO 30 WITH GUSTS TO AROUND 50 MPH. ISOLATED GUSTS UP TO 60 MPH POSSIBLE AT FAVORED LOCATIONS SUCH AS EDOM HILL AND WHITEWATER. * LOCATION...ALONG THE DESERT MOUNTAIN SLOPES AND ADJACENT DESERT FOOTHILLS...THROUGH AND BELOW PASSES AND CANYONS. STRONGEST WINDS BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY AND EXTREME SOUTHEASTERN SAN DIEGO COUNTY. * TIMING...WINDS INCREASING THIS AFTERNOON AND PEAKING THIS EVENING. GUSTY WINDS WILL CONTINUE INTO EARLY SATURDAY MORNING. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
215 WWUS76 KSGX 131946 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1246 PM PDT FRI JUN 13 2014 ...WIND ADVISORY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES THIS AFTERNOON THROUGH EARLY SATURDAY MORNING... .A FAST MOVING UPPER LEVEL TROUGH WILL BRING PERIODS OF STRONG AND GUSTY WEST WINDS ALONG THE DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT FOOTHILLS...AS WELL AS THROUGH THE PASSES THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. WINDS WILL PEAK THIS EVENING WITH GUSTS AROUND 50 MPH. AREAS OF BLOWING DUST AND SAND WILL BE LIKELY AT TIMES IN THE DESERTS. CAZ055-056-058-060>062-140515- /O.CON.KSGX.WI.Y.0042.140613T2100Z-140614T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1246 PM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WINDS...WEST 20 TO 30 WITH GUSTS TO AROUND 50 MPH. ISOLATED GUSTS UP TO 60 MPH POSSIBLE AT FAVORED LOCATIONS SUCH AS EDOM HILL AND WHITEWATER. * LOCATION...ALONG THE DESERT MOUNTAIN SLOPES AND ADJACENT DESERT FOOTHILLS...THROUGH AND BELOW PASSES AND CANYONS. STRONGEST WINDS BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY AND EXTREME SOUTHEASTERN SAN DIEGO COUNTY. * TIMING...WINDS INCREASING THIS AFTERNOON AND PEAKING THIS EVENING. GUSTY WINDS WILL CONTINUE INTO EARLY SATURDAY MORNING. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
702 WWUS76 KSGX 140433 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 933 PM PDT FRI JUN 13 2014 ...WIND ADVISORY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES THROUGH EARLY SATURDAY MORNING... .AN UPPER LEVEL TROUGH WILL BRING PERIODS OF STRONG...GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS TONIGHT. STRONGEST WINDS WILL BE THROUGH THE MOUNTAINS PASSES AND OVER THE EASTERN MOUNTAINS SLOPES INTO THE DESERTS. AREAS OF BLOWING DUST AND SAND ARE LIKELY AT TIMES IN THE DESERTS. THE WINDS WILL DIMINISH SATURDAY MORNING. CAZ055-056-058-060>062-141230- /O.CON.KSGX.WI.Y.0042.000000T0000Z-140614T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 933 PM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY. * LOCATION...ALONG THE DESERT MOUNTAIN SLOPES AND ADJACENT DESERT FOOTHILLS...THROUGH AND BELOW PASSES AND CANYONS. STRONGEST WINDS BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY AND EXTREME SOUTHEASTERN SAN DIEGO COUNTY. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * REPORTS...PEAK WIND GUSTS THROUGH 9 PM FRIDAY. EDOM HILL 62 MPH. WHITEWATER RAWS 50 MPH. BARSTOW 49 MPH. VOLCAN MOUNTAIN 43 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
734 WWUS76 KSGX 141026 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 326 AM PDT SAT JUN 14 2014 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS CANCELLED... .ONSHORE WILL SLOWLY WEAKEN EARLY THIS MORNING WITH WEST TO NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS SLOWLY SUBSIDING THROUGH EARLY THIS MORNING. CAZ055-056-058-060>062-141130- /O.CAN.KSGX.WI.Y.0042.000000T0000Z-140614T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 326 AM PDT SAT JUN 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS WILL GRADUALLY SUBSIDE THROUGH EARLY THIS MORNING WITH STRONGEST GUSTS TO AROUND 45 MPH IN THE FAR NORTHERN COACHELLA VALLEY. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 1:18 PM PDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 1:18 PM PDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 118 PM PDT THU JUN 12 2014 .SYNOPSIS... JUNE-LIKE WEATHER WILL CONTINUE THROUGH NEXT WEEK. NIGHT AND MORNING LOW CLOUDS WILL DEVELOP OVER THE COAST AND VALLEYS...WITH A MODERATELY DEEP MARINE LAYER SLIGHTLY VARYING EACH DAY. WEST WINDS WILL BECOME BREEZY IN THE AFTERNOONS AND EVENINGS OVER THE MOUNTAINS AND ALONG DESERT SLOPES. HIGH TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE 12/1200 UTC ECMWF AND 12/1200 UTC GFS ARE IN RELATIVELY GOOD AGREEMENT WITH THE GENERAL PATTERN THROUGH MONDAY. AT 1 PM PDT...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER- LEVEL LOW CENTERED JUST OFFSHORE OF WASHINGTON AND OREGON...AN UPPER-LEVEL RIDGE CENTERED OVER NORTHERN MEXICO...AND RELATIVELY ZONAL FLOW OVER SW CA. THE VISIBLE SATELLITE SHOWED CLEAR SKIES OVER THE CWA. SURFACE OBSERVATIONS DISPLAYED WESTERLY WINDS GUSTING BETWEEN 30 TO 35 MPH THROUGH THE GORGONIO PASS...AND PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS. ONLY MINOR VARIATIONS IN THE OVERALL PATTERN ARE FORECAST THROUGH NEXT WEEK. A SMALL DECREASE IN THICKNESSES WILL AIDE IN HIGH TEMPERATURES DROPPING A DEGREE OR TWO BY THE WEEKEND...AND A SLIGHT DEEPENING OF THE MARINE LAYER AS A WEAK SHORTWAVE MOVES THROUGH TO OUR NORTH. THIS WILL ALSO CREATE GUSTY WEST WINDS OVER ISOLATED AREAS IN THE MOUNTAINS AND ALONG DESERT MOUNTAIN SLOPES TO AROUND 50 MPH FRIDAY NIGHT. THE ECMWF AND GFS THEN DISAGREE WITH THE OVERALL PATTERN TUESDAY THROUGH NEXT WEEK. THE 12Z GFS NO LONGER HAS A CUTOFF LOW DEVELOPING OFF OF THE CENTRAL CA COAST ON MONDAY AND PROGRESSING IT EAST OVER CENTRAL CA BY THURSDAY LIKE THE 06Z RUN DID. NOW...THE NEW RUN CONTINUES A GREATER INFLUENCE OF THE CURRENT TROUGH OVER THE REGION FOR EARLY NEXT WEEK...THEN HAS INCREASING THICKNESSES OVER THE REGION BY MID TO LATE NEXT WEEK AS WE BECOME MORE INFLUENCED BY AN UPPER- LEVEL RIDGE CENTERED OVER NEW MEXICO. THE 12Z ECMWF CONTINUES THE DEVELOPMENT OF AN ELONGATED RIDGE ALONG THE WEST COAST NEXT WEEK...AND PROGRESSES THE UPPER-LEVEL LOW FROM THE PAC NW EARLY NEXT WEEK FURTHER EAST OVER MONTANA BY NEXT FRIDAY. BOTH SOLUTIONS CONTINUE TO VARY SIGNIFICANTLY IN THE MID TO EXTENDED RANGE. HOWEVER...THEY BOTH SUGGEST WARMING OF A FEW DEGREES BY MID NEXT WEEK WITH THE LATEST RUNS. THIS WOULD HELP HIGH TEMPERATURES SLIGHTLY RISE CLOSER TO NORMAL BY WEDNESDAY...AND CREATE A SHALLOWER MARINE LAYER. ALL IN ALL...CONDITIONS WILL CONTINUE TO BE SEASONAL THROUGH THE END OF NEXT WEEK. && .AVIATION... 121935Z...COASTS/VALLEYS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH 02Z...EXCEPT FOR PATCHY STRATUS AOB 2000 FT MSL OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COAST. AFT 02Z THROUGH 09Z FRI...MARINE STRATUS WITH BASES 1500-2000 FT MSL...AND TOPS A0B 2500 FT MSL WILL DEVELOP ALONG THE COAST AND SPREAD INLAND 25-30SM WITH AREAS OF 3-5SM VIS IN BR/HZ AND LOCALLY BELOW 2SM IN BR/FG FAR INLAND. ONSET OF STRATUS AT THE COASTAL AIRPORTS UNCERTAIN...BUT LIKELY OCCURRING BTWN 04Z AND 06Z. MTNS/DESERTS...WESTERLY WIND GUSTS TO 25 TO 35 KT ACROSS MOUNTAIN RIDGES...THROUGH THE PASSES...AND ALONG THE DESERT SLOPES AFTER 23Z THROUGH 15Z FRI. MOD TO LOCALLY STG UDDFS AND WIND SHEAR OVER AND E OF THE MOUNTAINS IS POSSIBLE. ISOLD CU FL100-150 OVER THE MOUNTAIN RIDGES 21Z THROUGH 02Z FRI...OTHERWISE...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS. && .MARINE... 100 PM PDT...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JJT AVIATION/MARINE...JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:08 AM PDT | Beach Hazards Statement | SGX | San Diego | 26 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.